New to the forum?

Sign Up Here!


Already a member?
Please login below.





Forgot your password?
Need Help?  
Good online book about fibromyalgia drugs
2 Replies
January - October 22

I recently came across a site with a lot of great information about many different types of drugs - anti-depressants, anti-anxiety, anti-psychotic, etc. that are often prescribed for fibromyalgia people. This site is an entire book available free online. It has chapters about what the drugs do to your body, some strange side effects you wouldn't know about if you just read the drug literature, how to get off them if you want to (and a support line), information about supplements, scientific references, and psychological help suggestions.

Put in the w's and then theroadback(dot)org

This is really worth a look if you are taking (or thinking about taking) any psychoactive drugs, or if you want to stop. Also, very helpful about withdrawal symptoms and what to do to taper down properly.

 

iliveinpain - October 23

Thanks for letting us know about this January. I look forward to reading it. In fact, I'm just now in the process of coming off of Zoloft. I was on it for years, probably the last 10 years is how long I've been on it. I was up to 150 mg. per day. I decided I was through with it, and the doctor asked me if I was sure I wanted to come off it. They don't want you off of these drugs, but I'd made up my mind. It's taken me 2 full months and I'll be done at the end of October. The first time I tried to wean myself off I got so very sick. I felt like I had the flu, I was terribly nauseous. The way I did it next was a few weeks later, and I went from 150 to 100 one day and 150 the next day for a couple of weeks and the next week, 100 per day. Then I went from 100 per day to 50 the next day for a couple of weeks, and then 50 per day for a couple of weeks after that. That's where I'm at now, last week I was on 50mg per day for the entire week. Starting next week, I'll be at 50 per day every other day, while in between time, I'll take nothing. Zoloft has to be weaned VERY slowly, or you really will get physical withdrawal symptoms that are just terrible!! All I've heard from my doctors was how safe Zoloft is. Now that I'm finally weaning off of it, and see how sick I was, I have to wonder how something like that is so safe. I feel like an addict, really. I never realized how used to the drug I'd become. Even at 150 mg. per day, it never really helped my fibro pain, or helped me to sleep. I think I'd become immune to it, and I wasn't about to go to the next higher dose. I'm not sure but I think 200mg is it, I don't think you can safely go higher, but, I may be wrong about that. Just to let everyone reading this know, you can safely wean off of your anti-depressants, but please do it VERY VERY slowly!! I can't stress how important it is to do it the correct way.

 

January - October 23

Hi - I know all about Zoloft, I took it for a few years. Good luck with it. I'm glad you are tapering off slowly. And don't get discouraged if you aren't completely well by October. It took me a couple years to begin to feel normal when I quit, cold turkey.

I took a number of different antidepressants over 20 years, and believe me, I wish I had never seen one. I know all about withdrawals, side effects, interactions, etc. because I've been through them. I also know that no doctor ever tapered me on or off these drugs properly, and no doctor ever suggested I STOP taking the drugs. I've been off them 5 years, and doctors are still trying to push them on me. I never needed them (I don't think most people do), but once I started them, I surely needed them. Yes, they ARE addicting, severely. Money in the bank for Big Pharma. I know people who take 10 mg, and cannot bear to stop. Even low doses can cause severe withdrawal symptoms when discontinued.

I think when the general public learns the information that is beginning to come out now (and theroadback (dot) org has some interesting information and scientific references) these drugs will be put in the same category as lobotomies. (Back in the middle of the last century, "unhappy housewives" were routinely given lobotomies; they were recommended by all the "best" doctors.) Now, I see that many common antidepressants are linked with birth defects, cancers and heart disease, among other things. Your gut and your brain may never recover. They're not "safe" drugs.

A lot of the strange symptoms I read about on this site are exactly the symptoms that show up when you are in withdrawal. From my own experience, I think you can go into withdrawal even while you are taking the drugs as prescribed. They now know that if you don't take your pill at exactly the same time - if you're off by an hour or two - you can go into withdrawal. My opinion is that as your body becomes acclimated to the drug, you begin to need more - and so you may go into withdrawal, which looks like increased pain, depression, anxiety, insomnia, etc. So you increase the dose thinking you're sick -- but it's the DRUG making you sick! Sounds like heroin, doesn't it? Just my humble opinion…

Best of luck with the withdrawal, hope you feel better soon. I found supplements very, very helpful -- and theroadback has some information on what to take to help with symptoms. They are just one place, I don't feel they are pushing the products. You can find the information elsewhere. But it's important to support your body and brain as you heal from this poison.

 

Message:


You must log in to reply.

Are you New to the forum? Sign Up Here! Already a member? Please login below.

Forgot your password?
Need Help?
Ask a Question